Alert archive / California / High Wind Warnings in 2013
High Wind Warning 12, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at May 1, 2013, 1:32 PM PDT for 4 counties in California. It took effect at May 2, 2013, 12:00 AM PDT. It was in force for 14 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2013, 1:32 PM PDT (20:32 UTC)
- In effect from
- May 2, 2013, 12:00 AM PDT
- Expired
- May 2, 2013, 1:35 PM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:51 AM PDT | NON-TSTM WND GST 58 | 2 Nne Fremont Canyon, CA | AT 651 AM PDT FREEMONT CANYON MESONET REPORTED WINDS SUSTAINED AT 40 MPH GUSTING TO 58 MPH. |
| May 2, 8:20 AM PDT | HIGH SUST WINDS 40 | 2 Wnw Cuyamaca Peak, CA | AT 820 AM SILL HILL...AN SDGE WEATHER STATION...REPORTED SUSTAINED WINDS OF 40 MPH AND GUSTS TO 51 MPH. |
| May 2, 10:16 AM PDT | NON-TSTM WND GST 62 | 5 Sw Banning, CA | AT 1016 AM PDT HIGHLAND SPRINGS REPORTED SUSTAINED WINDS AT 36 MPH GUSTING TO 62. |
| May 2, 12:00 PM PDT | WILDFIRE | 2 Nw Pedley, CA | VAN BUREN WILDFIRE BURNED 12 ACRES. TWO RESIDENTIAL STRUCTURES WERE DESTROYED, 2 WERE DAMAGED, AND 5 OUTBUILDINGS WERE DESTROYED. FIRE IS CONTAINED. JURUPA VALLEY ROAD WAS CLOSED FROM VAN BUREN TO RUTILE. AMERICAN RED CROSS HANDLED EVACUATION BUT ORDER HAS BEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WWUS76 KSGX 012032 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PDT WED MAY 1 2013 ...STRONG GUSTY NORTHEAST WINDS LATE TONIGHT THROUGH THURSDAY AFTERNOON THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS LATE TONIGHT THROUGH THURSDAY AFTERNOON. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON...BUT INCREASE AGAIN THURSDAY EVENING INTO FRIDAY MORNING. WIND ADVISORIES MAY BE ISSUED FOLLOWING THE EXPIRATION OF THE HIGH WIND WARNING AND/OR REISSUED TO COVER THIS SECONDARY INCREASE. CAZ042-048-055>057-020445- /O.UPG.KSGX.WI.Y.0041.130502T0700Z-130503T0000Z/ /O.NEW.KSGX.HW.W.0012.130502T0700Z-130503T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 132 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS INCREASING AFTER MIDNIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS MID TO LATE THURSDAY MORNING. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...DAMAGE TO TREES...SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-020445- /O.UPG.KSGX.WI.Y.0041.130502T0700Z-130502T2000Z/ /O.NEW.KSGX.HW.W.0012.130502T0700Z-130502T2100Z/ COACHELLA VALLEY- 132 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS INCREASING IN STRENGTH AND COVERAGE LATE TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS FOR THURSDAY MORNING. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON. * LOCATION...NORTHERN COACHELLA VALLEY FROM BANNING PASS EAST TO DESERT HOT SPRINGS...AND EASTERN COACHELLA VALLEY BETWEEN INTERSTATE 10 AND THE LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY AT TIMES. * IMPACTS...DAMAGE TO SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-058-020445- /O.EXT.KSGX.WI.Y.0041.130502T0700Z-130503T0100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 132 PM PDT WED MAY 1 2013 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS OVER 60 MPH POSSIBLE. * TIMING...WINDS INCREASING TONIGHT WITH STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING. WINDS WILL TEMPORARILY DECREASE THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * OUTLOOK...A WIND ADVISORY MAY BE REISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
3 follow-up statements
005 WWUS76 KSGX 020348 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 848 PM PDT WED MAY 1 2013 ...STRONG NORTHEAST WINDS LATE TONIGHT THROUGH THURSDAY AFTERNOON THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS LATE TONIGHT THROUGH THURSDAY AFTERNOON. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON...BUT INCREASE AGAIN THURSDAY EVENING INTO FRIDAY MORNING. WIND ADVISORIES MAY BE ISSUED FOLLOWING THE EXPIRATION OF THE HIGH WIND WARNING AND/OR REISSUED TO COVER THIS SECONDARY INCREASE. CAZ050-058-021300- /O.UPG.KSGX.WI.Y.0041.130502T0700Z-130503T0100Z/ /O.EXA.KSGX.HW.W.0012.130502T0700Z-130503T0100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 848 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS UPGRADED THE WIND ADVISORY FOR THE SAN DIEGO MOUNTAINS AND VALLEYS TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHEAST TO EAST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 60 MPH LATE TONIGHT CONTINUING THROUGH THURSDAY AFTERNOON. A GUST TO 70 MPH IS POSSIBLE AT SILL HILL...WEST OF CUYAMACA PEAK. * TIMING...WINDS INCREASING TONIGHT WITH STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING THROUGH EARLY AFTERNOON. WINDS WILL DECREASE LATE THURSDAY AFTERNOON AND EVENING. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 8. * OUTLOOK...A WIND ADVISORY MAY BE REISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-055>057-021300- /O.CON.KSGX.HW.W.0012.130502T0700Z-130503T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 848 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT THURSDAY... * WINDS...NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH LATE TONIGHT THROUGH THURSDAY. * TIMING...WINDS INCREASING AFTER MIDNIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. * LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. * IMPACTS...DAMAGE TO TREES...SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-021300- /O.CON.KSGX.HW.W.0012.130502T0700Z-130502T2100Z/ COACHELLA VALLEY- 848 PM PDT WED MAY 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT THURSDAY... * WINDS...NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS OVER 60 MPH. * TIMING...WINDS INCREASING IN STRENGTH AND COVERAGE LATE TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS THURSDAY MORNING. WINDS WILL TEMPORARILY DIMINISH THURSDAY AFTERNOON. * LOCATION...NORTHERN COACHELLA VALLEY FROM BANNING PASS EAST TO DESERT HOT SPRINGS...AND EASTERN COACHELLA VALLEY BETWEEN INTERSTATE 10 AND THE LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY AT TIMES. * IMPACTS...DAMAGE TO SIGNS...TRAFFIC SIGNALS...OUT BUILDINGS. HAZARDOUS DRIVING FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * OUTLOOK...A WIND ADVISORY MAY BE ISSUED THURSDAY EVENING INTO FRIDAY MORNING WHEN THE EAST WINDS ARE EXPECTED TO INCREASE WITH AGAIN WITH GUSTS NEAR OR ABOVE 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MOEDE
823 WWUS76 KSGX 020950 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PDT THU MAY 2 2013 ...STRONG NORTHEAST WINDS THROUGH THIS AFTERNOON THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN THIS MORNING WILL BRING STRONG AND GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS THROUGH THIS AFTERNOON. WINDS WILL TEMPORARILY DIMINISH THIS AFTERNOON...BEFORE INCREASING AGAIN LATE THIS EVENING INTO FRIDAY MORNING. THE WINDS TONIGHT SHOULD NOT BE AS STRONG AS TODAY...BUT MAY ONCE AGAIN PUSH INTO ADVISORY LEVELS. CAZ042-048-050-055>058-022100- /O.CON.KSGX.HW.W.0012.000000T0000Z-130503T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 250 AM PDT THU MAY 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS...NORTHEAST TO EAST WINDS INCREASING TO 20 TO 30 MPH...WITH GUSTS TO 60 MPH. ISOLATED GUSTS UP TO 70 MPH ARE POSSIBLE AT SILL HILL...WEST OF CUYAMACA PEAK. * TIMING...WINDS WILL INCREASE THIS MORNING...WITH THE STRONGEST WINDS OCCURRING DURING LATER THIS MORNING. WINDS WILL DIMINISH LATE THIS AFTERNOON. * LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 15...10...AND 8. DAMAGE TO TREES...SIGNS...AND TRAFFIC SIGNALS MAY BE POSSIBLE. * OUTLOOK...THE EAST WINDS WILL LIKELY INCREASE AGAIN TONIGHT...WITH GUSTS NEAR OR ABOVE 45 MPH POSSIBLE. A WIND ADVISORY MAY BE NEEDED FOR TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-022100- /O.CON.KSGX.HW.W.0012.000000T0000Z-130502T2100Z/ COACHELLA VALLEY- 250 AM PDT THU MAY 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...NORTHEAST WINDS 25 TO 45 MPH...WITH GUSTS OVER 60 MPH. * TIMING...WINDS WILL INCREASE IN STRENGTH THIS MORNING...WITH THE STRONGEST WINDS OCCURRING LATER THIS MORNING. WINDS WILL TEMPORARILY WEAKEN BY THIS AFTERNOON. * LOCATION...NORTHERN COACHELLA VALLEY FROM BANNING PASS EAST TO DESERT HOT SPRINGS...AND EASTERN COACHELLA VALLEY BETWEEN INTERSTATE 10 AND THE LITTLE SAN BERNARDINO MOUNTAINS. * VISIBILITY...AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY AT TIMES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 10. DAMAGE TO TREES...SIGNS...AND TRAFFIC SIGNALS MAY BE POSSIBLE. * OUTLOOK...THE EAST WINDS WILL LIKELY INCREASE AGAIN TONIGHT...WITH GUSTS NEAR OR ABOVE 45 MPH POSSIBLE. A WIND ADVISORY MAY BE NEEDED FOR TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
494 WWUS76 KSGX 022035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT THU MAY 2 2013 ...HIGH WIND WARNING DOWNGRADED TO WIND ADVISORY... ...WIND ADVISORY NOW IN EFFECT UNTIL FRIDAY AFTERNOON... .WIDESPREAD GUSTS STRONG ENOUGH TO CAUSE DAMAGE ARE NO LONGER EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. WINDS WILL LIKELY INCREASE AGAIN THIS EVENING INTO FRIDAY...BUT GUSTS SHOULD BE GENERALLY LESS THAN 60 MPH. CAZ042-048-050-055>058-030445- /O.CAN.KSGX.HW.W.0012.000000T0000Z-130503T0100Z/ /O.NEW.KSGX.WI.Y.0042.130502T2100Z-130503T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 135 PM PDT THU MAY 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST TO EAST WINDS 20 TO 30 MPH... WITH GUSTS TO 55 MPH. * TIMING...THROUGH 2 PM FRIDAY AFTERNOON. * LOCATION...STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS NEAR THE COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THESE STRONG WINDS WILL IMPACT MOTORISTS ON INTERSTATE 15...10...AND 8. * OUTLOOK...THE EAST WINDS WILL DIMINISH BELOW 30 MPH FRIDAY AFTERNOON AND END FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-022145- /O.CAN.KSGX.HW.W.0012.000000T0000Z-130502T2100Z/ COACHELLA VALLEY- 135 PM PDT THU MAY 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ BALFOUR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at May 1, 11:00 AM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 1, 11:00 AM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PDT WED MAY 1 2013
.SYNOPSIS...
HIGH PRESSURE BUILDING ALOFT OFF THE WEST COAST AND AT THE SURFACE
OVER THE GREAT BASIN WILL CAUSE A MODERATE STRENGTH SANTA ANA WIND
EVENT THROUGH FRIDAY. SIGNIFICANT WARMING AND DRYING WILL OCCUR WEST
OF THE MOUNTAINS WITH NEAR RECORD HIGH TEMPERATURES POSSIBLE
THURSDAY AND AGAIN FRIDAY. RED FLAG WARNINGS AND FIRE WEATHER
WATCHES ARE IN EFFECT...ALONG WITH WIND ADVISORIES FOR MOST
LOCATIONS. ONSHORE FLOW RETURNS SATURDAY WITH COOLING WEST OF THE
MOUNTAINS AND SLOW WARMING OVER THE DESERTS. FOR SUNDAY THROUGH
TUESDAY...A LOW PRESSURE SYSTEM WILL SLOWLY MOVE FROM CENTRAL INTO
SOUTHERN CALIFORNIA WITH SIGNIFICANT COOLING...MORE CLOUDS...AND A
CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TODAY THROUGH FRIDAY...
THE INFLUENCE OF THE TROUGH TO THE NORTHEAST WILL STILL KEEP A DEEP
MARINE LAYER INFLUENCE ACROSS SAN DIEGO COUNTY...ORANGE COUNTY...AND
WESTERN RIVERSIDE COUNTY UNTIL EARLY AFTERNOON. ELSEWHERE RAPID
EROSION OF STRATUS CLOUDS FROM CAJON PASS AND DOWN THE SANTA ANA
RIVER VALLEY EVIDENT OF INCREASING NORTHEAST WINDS. SANTIAGO PEAK IN
THE SANTA ANA MOUNTAIN HAS SUSTAINED 25 MPH WITH GUSTS UP TO 42 MPH
THIS MORNING. SOUNDING FROM EDWARDS AFB AND LAS VEGAS SHOWED
NORTHEAST WINDS 25-35 KT...NEAR 40 MPH IN THE LOWER 10000 FEET...AND
FURTHER UPSTREAM A CASCADING NORTHERLY JET STREAM WITH WIND SPEEDS
+120KT POINTED TOWARDS SOUTHERN CALIFORNIA. THE 00Z REGIONAL SCALE
MODELS INDICATED AT LEAST A MODERATE STRENGTH SANTA ANA WIND
EVENT...BUT THE MORE RECENT HIGH RESOLUTION MODELS ARE GOING WITH
MODERATE TO STRONG...POSSIBLE GUSTS NEAR 80 MPH. WILL STAY WITH
MODERATE FOR NOW WITH GUSTS AROUND 50 MPH AND SEE IF THE 12Z
REGIONAL SCALE MODELS SUPPORT A STRONGER EVENT/HIGH WIND WARNINGS.
REVISED DEWPOINT AND RH GRIDS TO REFLECT MUCH LOWER VALUES THIS
AFTERNOON THROUGH FRIDAY ACROSS COASTAL ZONES...SEE FIRE WEATHER
SECTION AND WWA SECTION BELOW TO ADDITIONAL CHANGES MADE TO
FORECASTS AND WARNINGS FOR THIS PERIOD.
REMAINDER OF FORECAST TREND THROUGH SATURDAY UNCHANGED. EXCERPTS
FROM EARLY MORNING DISCUSSION FOLLOW...NORTH TO NORTHEAST WINDS
WILL...BE STRONGEST AND MOST WIDESPREAD THURSDAY MORNING THROUGH
EARLY AFTERNOON WITH GUSTS TO AROUND 50 MPH WITH ISOLATED STRONGER
GUSTS.GREATEST WARMING TODAY WILL BE IN THE INLAND VALLEYS WITH
WARMEST HIGH TEMPERATURES IN PORTIONS OF THE INLAND EMPIRE PUSHING
INTO THE LOWER 90S. CONTINUED WARMING ALOFT AND STRONGER AND MORE
WIDESPREAD OFFSHORE FLOW WILL PUSH GREATER WARMING CLOSER TO THE
COAST ON THURSDAY WITH HIGH TEMPERATURES FOR COASTAL AND WESTERN
VALLEY AREAS 10 TO 20 DEGREES WARMER THAN WEDNESDAY. WARMEST HIGH
TEMPERATURES WEST OF THE MOUNTAINS ARE EXPECTED ON FRIDAY WITH
CONTINUED WARMING ALOFT WITH WEAKENING OFFSHORE FLOW AND SUBSIDENCE
ALOFT DISPLACING THE MARINE LAYER TO NEAR OR JUST OFF THE COAST. THE
WARMER STATISTICAL GUIDANCE SHOWS THE POTENTIAL FOR HIGH
TEMPERATURES INTO THE 90S TO NEAR 100 NOT TOO FAR INLAND FROM THE
BEACHES ON FRIDAY. THERE SHOULD BE A SUBSTANTIAL AND SHARP GRADIENT
BETWEEN HOTTEST TEMPERATURES NOT TOO FAR INLAND AND MUCH COOLER
TEMPERATURES OVER THE OCEAN WITH LATEST SEA SURFACE TEMPERATURES IN
THE LOWER 60S. FOR EXAMPLE FOR LINDBERGH FIELD FOR FRIDAY...THE
LATEST MET GUIDANCE HAS A HIGH OF 99 WITH ECMWF ENSEMBLE MOS
GUIDANCE RANGING FROM 83 TO 98...THE DIFFERENCE BETWEEN A VERY WARM
DAY AND A DAY WITH RECORD SETTING HIGH TEMPERATURES. THE CURRENT
OFFICIAL FORECAST HAS A HIGH OF 95 FOR LINDBERGH FOR FRIDAY WHICH
WOULD EXCEED THE CURRENT RECORD OF 93 SET IN 2004. FOR SATURDAY...A
LOW PRESSURE SYSTEM MOVING SOUTHWARD THROUGH THE GREAT BASIN WILL
BRING A RETURN OF ONSHORE FLOW WITH COOLING WEST OF THE MOUNTAINS
AND WARMING FARTHER INLAND.
SUNDAY THROUGH TUESDAY...MINOR BUT SIGNIFICANT UPDATE MADE...
INCREASED POPS AND CHANGED WEATHER TO CHANCE OF THUNDERSTORMS. MOST
UNSTABLE CAPE VALUES INCREASE TO 500 JOULES/KILOGRAM AND WE GOT
THUNDERSTORMS WITH VALUES OF 250 WITH THE LAST EVENT. THIS TIME THE
FURTHER WEST CLOSED LOW...OPENS UP INTO A NEGATIVE TILT TROUGH AS IT
GETS ABSORBED INTO ANOTHER CLOSED LOW THAT MOVES SOUTHWEST FROM
IDAHO TO OFF THE CENTRAL CALIFORNIA COAST. THE BEST THERMODYNAMICS
ARE NORTH OF THE REGION BUT ENOUGH INCREASE IN INSTABILITY AND
MOISTURE TO WARRANT A MENTION. MAY TRY TO REFINE TIMING AND AREA IN
AFTERNOON FORECAST. THREAT BEGINS LATE SUNDAY AND ENDS MIDDAY
TUESDAY. ADDITIONAL EXCERPTS FROM EARLY MORNING DISCUSSION
FOLLOW...THIS WILL BRING COOLING WITH TEMPERATURES WELL BELOW
AVERAGE...A RETURN OF COASTAL LOW CLOUDS AND FOG...THE SNOW LEVEL
WILL LOWER TO 6500 TO 7000 FEET WITH A FEW INCHES OR LESS OF SNOW
POSSIBLE ON THE HIGHER PEAKS. FROM THE WARMEST HIGH TEMPERATURES
FRIDAY AND SATURDAY...HIGH TEMPERATURES FOR MONDAY WILL BE AROUND 20
TO 30 DEGREES COOLER WEST OF THE MOUNTAINS...TO AROUND 15 DEGREES
COOLER IN THE DESERTS.
&&
.AVIATION...
011530Z...COASTS/VALLEYS/MTNS...STRATUS...WITH BASES 2800-3300 FT
MSL AND TOPS TO 4900 FT MSL...IS QUICKLY CLEARING IN THE INLAND
VALLEYS NEAR KONT THIS MORNING...AND WILL CONTINUE TO CLEAR TOWARDS
THE COAST ELSEWHERE BY 18 UTC THIS MORNING. VIS IS MOSTLY P6SM THIS
MORNING...EXCEPT WHERE STRATUS IS INTERSECTING WITH MTNS. STRATUS
WILL RETURN TO THE COAST THIS EVENING...AND DEVELOP AROUND 25 SM
INLAND IN SAN DIEGO COUNTY. DRY OFFSHORE WINDS WILL KEEP STRATUS
AWAY FROM KONT TONIGHT...AND QUICKLY PUSH IT OFFSHORE FROM SAN DIEGO
AND ORANGE COUNTY BY EARLY THU MORNING.
GUSTY NORTHEASTERLY WINDS TO 35 KT IS FORECAST THROUGH THIS AFTN
OVER THE MTN RIDGES...WESTERN MTN SLOPES...PASSES AND CANYONS. LLWS
WILL BE POSSIBLE AT KONT THIS MORNING...THEN AGAIN TONIGHT AT KONT
AND KSNA. NE WIND GUSTS WILL INCREASE TONIGHT TO AROUND 35-50 KT
OVER MTN PEAKS...WESTERN MTN SLOPES...PASSES AND CANYONS THROUGH THU
AFTN.
DESERTS...MOSTLY CLEAR SKIES WITH UNRESTRICTED VIS WILL PREVAIL
THROUGH THU MORNING.
&&
.FIRE WEATHER...
PRESSURE GRADIENTS HAVE REVERSED BUT A VERY DEEP MARINE LAYER...UP
TO 4500 FEET MSL...COVERS ORANGE COUNTY...WESTERN RIVERSIDE
COUNTY...AND SAN DIEGO COUNTY. THIS WILL TAKE SOME TIME TO SCOUR
OUT...BY 2 PM THIS AFTERNOON...BUT WINDS WILL HAVE TEMPORARILY
DIMINISHED BY THEN. SO NOT FORECASTING ONSET OF RED FLAG CONDITIONS
FOR THESE AREAS UNTIL MIDNIGHT WHEN NORTHEAST WINDS ONCE AGAIN
INCREASE WITH WINDS PEAKING THURSDAY MID MORNING.
THURSDAY AFTERNOON INCREASING ONSHORE THERMAL GRADIENTS WILL
LIKELY CAUSE ANOTHER DECREASE IN WINDS...AND POSSIBLE WIND
REVERSAL ACROSS ORANGE COUNTY AND SAN DIEGO COUNTY COASTAL
AREAS/POSSIBLY UP RIVER VALLEYS TO 25 MILES INLAND WITH GUSTS 20
TO 25 MPH. VERY LOW RELATIVE HUMIDITY CONTINUING DURING THIS
PERIOD AND INTO FRIDAY. WINDS SWITCH BACK TO EAST/NORTHEAST AND
INCREASE THURSDAY EVENING...CONTINUING MODERATE STRENGTH INTO
FRIDAY AFTERNOON.
OUTLOOK...WIND GUSTS DIMINISH BELOW 25 MPH FRIDAY EVENING.
RELATIVE HUMIDITY INCREASING ABOUT 25 PERCENT ON SATURDAY.
CHANCE OF WETTING RAIN AND THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY AS LOW MOVES ACROSS AREA.
BOTTOM LINE...RED FLAG WARNINGS EXTENDED THROUGH FRIDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY FOR
THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE
SAN BERNARDINO NATIONAL FOREST...SAN DIEGO COUNTY INLAND
VALLEYS...SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR
AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL
FOREST...SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER
DISTRICT OF THE CLEVELAND NATIONAL FOREST.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM PDT THURSDAY FOR THE
ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA
MOUNTAINS AND FOOTHILLS.
RED FLAG WARNING UNTIL 6 PM PDT FRIDAY FOR THE SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN
BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND
FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO
NATIONAL FOREST.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM PDT THURSDAY FOR THE
COACHELLA VALLEY.
PZ...NONE.
&&
PUBLIC...BALFOUR
AVIATION/MARINE...JJTHazardous weather outlook, May 1, 7:40 AM PDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 740 AM PDT WED MAY 1 2013 CAZ042-043-048-050-055>058-060>062-020100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 740 AM PDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. RED FLAG WARNING FOR SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS BEGINNING 8 AM THIS MORNING AND CONTINUING THROUGH THURSDAY AFTERNOON... WIND ADVISORY MOST AREAS STARTING AT MIDNIGHT FOR EAST TO NORTHEAST WINDS AROUND 25 MPH WITH GUSTS AROUND 50 MPH...THROUGH THURSDAY AFTERNOON. FOR THE BEACHES...A SOUTH SWELL WILL BRING ABOVE AVERAGE SURF AND A HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY. RED FLAG WARNING CONTINUES THROUGH 5 PM THURSDAY AFTERNOON...FOR INLAND EMPIRE AND SAN BERNARDINO COUNTY MOUNTAINS... FIRE WEATHER WATCH IN EFFECT FOR ORANGE COUNTY...SAN DIEGO COUNTY INLAND VALLEYS...SANTA ANA MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS 5 AM THURSDAY TO 5 PM THURSDAY. WIND ADVISORY CONTINUES FOR MOST AREAS FOR NORTHEAST TO EAST WINDS 25 MPH GUSTING 50 MPH... THURSDAY AND FRIDAY...HOT AND DRY WEST OF THE MOUNTAINS WITH TEMPERATURES IN THE 80S AT THE COAST TO AROUND 100 INLAND. ABOVE AVERAGE SURF AND AND A HIGH RIP CURRENT RISK CONTINUING AT BEACHES ON THURSDAY. SUNDAY THROUGH TUESDAY...MUCH COOLER WITH CHANCE OF RAIN AND MOUNTAIN SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:34 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 17 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.